Indian Journal of Cancer
Home  ICS  Feedback Subscribe Top cited articles Login 
Users Online :1598
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed612    
    Printed25    
    Emailed0    
    PDF Downloaded18    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2020  |  Volume : 57  |  Issue : 4  |  Page : 467-469

5-Fluorouracil induced extravasation injury


1 Department of Pharmacy Practice, Faculty of Pharmacy, M.S. Ramaiah University of Applied Sciences, Bangaluru, Karnataka, India
2 Department of Medical Oncology, M.S. Ramaiah Medical College and Hospitals, Bengaluru, Karnataka, India

Correspondence Address:
Mamatha Krishna Murthy
Department of Pharmacy Practice, Faculty of Pharmacy, M.S. Ramaiah University of Applied Sciences, Bangaluru, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijc.IJC_281_19

Rights and Permissions

Antineoplastic drugs based on their ability to cause local damage are classified as irritants, vesicants, and non-vesicants. Previous literature has reported higher rate of vesicants induced extravasation (EV) compared to irritants. We report the first case of irritant, 5-fluorouracil causing grade III EV in 55-year-old woman. The patient was diagnosed with esophageal squamous cell carcinoma. Docetaxel, Cisplatin, and 5-Fluorouracil (DCF) chemotherapy regimen was planned and administered through peripheral venous access. Patient experienced grade 3 extravasation in her 3rd cycle following 5-fluorouracil (5-FU) administration. The suspected drug was withdrawn immediately and discontinued from the 4th cycle of the regimen. The patient completely recovered from the symptoms of pain and erythema in the next cycle and care was taken not to infuse drug in the same site again. Since there is no appropriate antidote available to manage this condition, measures need to be taken to identify the predisposing factors for EV and prevent them.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

  Site Map | What's new | Copyright and Disclaimer
  Online since 1st April '07
  © 2007 - Indian Journal of Cancer | Published by Wolters Kluwer - Medknow